Non-steroidal anti-inflammatory drugs (NSAIDs) are well known to cause gastroduodenal mucosal lesions as an adverse effect. Recently, the serious problem of NSAID-induced small intestinal damage has become a topic of great interest to gastroenterologists, since capsule endoscopy and balloon enteroscopy are available for the detection of small intestinal lesions. Such lesions have been of great concern in clinical settings, and their treatment and prevention must be devised as soon as possible. The prevalence of NSAIDs-induced small intestinal injury is higher than had been expected. Recent studies show that more than 50% of patients taking NSAIDs have some mucosal damage in the small intestine. The gross appearance of NSAID-induced enteropathy varies, appearing variously as diaphragm-like strictures, ulcers, erosions, and mucosal redness. To investigate NSAID-induced enteropathy, and to rule out other specific enteropathies, other useful methods (in addition to capsule endoscopy and balloon enteroscopy) include such modalities as radiological examination of the small intestine, the permeability test, scintigraphy or the fecal excretion test using (111)Indium-labeled white blood cells, and measurement of the fecal calprotectin concentration. Diaphragm-like strictures and bleeding from mucosal breaks may be treatable with interventional enteroscopy. Misoprostol, metronidazole, and sulfasalazine are frequently used to treat NSAID-induced enteropathy, but have undesirable effects in some cases. In the experimental model, we confirmed that several existing drugs for gastroduodenal ulcers prevented indomethacin-induced small intestinal injury. Such drugs may be useful for preventing the adverse effects of NSAIDs not only in the stomach but also in the small intestine. We hope to examine these drugs in future clinical studies.